Alert archive / South Dakota / Tornado Warnings in 2010
Tornado Warning 47, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at Jul 27, 2010, 5:03 PM CDT for Beadle County, South Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 27, 2010, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 126 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2744 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
266
WFUS53 KFSD 272203
TORFSD
SDC005-272230-
/O.NEW.KFSD.TO.W.0047.100727T2203Z-100727T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
503 PM CDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 530 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR HURON...AND MOVING SOUTHEAST AT 25
MPH.
* THIS TORNADIC STORM WILL BE NEAR...
CAVOUR AROUND 515 PM CDT...
YALE AROUND 520 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4445 9786 4420 9786 4420 9804 4428 9832
4440 9833 4449 9822
TIME...MOT...LOC 2204Z 298DEG 21KT 4435 9818
$$
LIEBL2 follow-up statements
420
WWUS53 KFSD 272214
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
514 PM CDT TUE JUL 27 2010
SDC005-272230-
/O.CON.KFSD.TO.W.0047.000000T0000Z-100727T2230Z/
BEADLE SD-
514 PM CDT TUE JUL 27 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN BEADLE COUNTY
UNTIL 530 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CAVOUR...OR 8 MILES EAST OF HURON...MOVING
EAST AT 35 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BEADLE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
&&
LAT...LON 4431 9818 4438 9816 4448 9811 4445 9786
4420 9786 4420 9804
TIME...MOT...LOC 2214Z 284DEG 31KT 4435 9801
$$
LIEBL086
WWUS53 KFSD 272228
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
528 PM CDT TUE JUL 27 2010
SDC005-272239-
/O.EXP.KFSD.TO.W.0047.000000T0000Z-100727T2230Z/
BEADLE SD-
528 PM CDT TUE JUL 27 2010
...THE TORNADO WARNING FOR SOUTHEASTERN BEADLE COUNTY WILL EXPIRE AT
530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4431 9818 4438 9816 4448 9811 4445 9786
4420 9786 4420 9804
TIME...MOT...LOC 2229Z 284DEG 31KT 4432 9783
$$
LIEBLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:43 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 27, 3:43 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 PM CDT TUE JUL 27 2010 .DISCUSSION... FOCUS FOR TONIGHT ON APPROACHING COLD FRONT. CU FIELD AND FINE LINES ON UPSTREAM RADAR IMAGERY INDICATE VARIOUS SURFACE BOUNDARIES POISED JUST TO THE NORTHWEST OF THE CWA AT 20Z. NOT SEEING ANYTHING TOO IMPRESSIVE IN CU FIELD AS OF YET IN NORTHEAST SOUTH DAKOTA...BUT BOUNDARY IS PUSHING INTO DEEPER MOISTURE SO STILL EXPECTING SOME DEVELOPMENT ALONG THE BOUNDARY THIS EVENING...SLIDING SOUTHEAST WITH THE BOUNDARY THROUGH MAINLY THE NORTHEAST HALF OF THE CWA THROUGH ABOUT 09Z. HRRR (HI-RES RAPID REFRESH) MODEL HAS BEEN CONSISTENT IN DEVELOPING SCATTERED CONVECTION INTO OUR NORTHWEST AROUND 22Z...WITH CONVECTION BECOMING MORE WIDESPREAD OVER SOUTHWEST MINNESOTA AFTER 28/01Z AS BOUNDARY REACHES SLIGHTLY LESS CAPPED AIRMASS. ISOLATED SEVERE STORMS POSSIBLE...WITH MAIN THREAT BEING WIND GIVEN DEEP WARM LAYER TO LIMIT LARGE HAIL THREAT. HRRR ALSO APPEARS TO WANE MORE WIDESPREAD SURFACE BASED CONVECTION BY 04Z OR SO...WITH LIGHTER AND MORE SCATTERED ELEVATED CONVECTION DEVELOPING FARTHER NORTHWEST AS THE MID LEVEL FRONT PUSHES INTO THE AREA. THIS LIGHT ACTIVITY HAS BEEN ONGOING WELL TO OUR NORTHWEST...AND WHILE THREAT OF SEVERE WEATHER AND HEAVY RAIN SHOULD DIMINISH...WOULD STILL EXPECT SOME LIGHT-MODERATE SHRA/TSRA TO BE AROUND. WILL KEEP LIKELY POPS GOING ACROSS THE NORTHEAST THIS EVENING WITH A MENTION OF ISOLATED SEVERE AND HEAVY RAIN...WITH LIKELY POPS EXTENDING INTO THE EARLY PART OF THE OVERNIGHT...TAPERING AFTER 09Z AS SUPPORT FOR EVEN THE ELEVATED CONVECTION EXITS TO THE SOUTHEAST. DRIER AIR STARTS TO FILTER IN BEHIND THE FRONT BY DAYBREAK...WITH OVERNIGHT LOWS RANGING FROM NEAR 60 NORTHWEST IN THE CWA...TO AROUND 70 IN THE SOUTHEAST. /JH LOOKING AT A MUCH NICER WED FOLLOWING COLD FRONTAL PASSAGE TONIGHT. SFC HIGH PRESSURE NUDGING INTO THE AREA WILL MAKE FOR LIGHT WINDS AND PRODUCE CLEAR TO PARTLY CLOUDY SKIES. TODAYS 70+ DEGREE DEW POINTS WILL BE REPLACED BY MORE REASONABLE 60 DEGREE DEW POINTS... MAKING IT FEEL MUCH MORE COMFORTABLE. CHANCES FOR THUNDERSTORMS WILL BE WELL SOUTH OF THE CWA ALONG THE STALLED OUT COLD FRONT ACROSS SRN NE AND SRN IA. HIGH PRESSURE AXIS WILL REMAIN OVER THE AREA WED NIGHT...KEEPING SKIES ON THE CLEAR SIDE AND ALLOWING TEMPERATURES TO DIP INTO THE 50S IN MANY PLACES. CHANCES FOR THUNDERSTORMS BEGIN TO RETURN LATE THU AS A COLD FRONT PUNCHES ACROSS THE AREA. SOME DISAGREEMENT WILL THE MODELS AS FAR AS TIMING...BUT GENERAL CONSENSUS IS FOR EVENING AND OVERNIGHT THUNDERSTORMS. SHOULD STORMS DEVELOP...A FEW COULD BE SEVERE SIDE...BUT AT THIS TIME THE SEVERE THREAT LOOK MINIMAL. KEPT IN SOME MENTION OF THUNDERTORMS FRIDAY BUT MOST LIKELY THUNDERSTORMS WILL BE OUT OF THE FORECAST AREA. SHOULD BE ABLE TO DROP MENTION OF THUNDERSTORMS FRIDAY SHOULD THE NEXT RUN OF MODELS REMAIN ON THE DRY SIDE. OTHERWISE DRY THROUGH MUCH OF THE WEEKEND...WITH THE NEXT DECENT CHANCE OF THE THUNDERSTORMS INTO SUNDAY NIGHT. /97 && .AVIATION... SCT TSRA WL DEVELOP N OF I90 ALONG A CDFNT AFTER 22Z AND THEN SPREAD SLOWLY SEWD THRU 06Z. OCNL MVFR CIGS AND VSBYS WITH THE TSRA. MOST TSRA EXPECTED TO EXIT NWRN IA BY 09Z...FOLLOWED BY DRY NORTHWEST WINDS AROUND 10KTS OR LESS AND VFR CONDITIONS THROUGH WEDNESDAY. /JH && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jul 27, 11:53 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1153 AM CDT TUE JUL 27 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1153 AM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT. SOME OF THE STRONGER STORMS IN THE LATE AFTERNOON MAY BE ABLE TO PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. THIS WILL BE MOST LIKELY ALONG THE HIGHWAY 14 CORRIDOR IN EASTERN SOUTH DAKOTA...THOUGH ISOLATED SEVERE STORMS ARE POSSIBLE AS FAR SOUTH AS INTERSTATE 90. AS THE EVENING PROGRESSES...THE STORMS ARE EXPECTED TO EVOLVE INTO A LINE. ONCE THIS OCCURS...THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH ALONG WITH HAIL TO THE SIZE OF QUARTERS. THIS IS EXPECTED TO OCCUR MAINLY ALONG AND EAST OF INTERSTATE 29 FROM SIOUX FALLS TO BROOKINGS...AND ACROSS SOUTHWEST MINNESOTA INTO NORTHWEST IOWA NORTH OF HIGHWAY 18 DURING THE EVENING HOURS. FLOODING... HEAVY RAINFALL LAST WEEK HAS PRODUCED AREAS OF RIVER FLOODING ALONG THE VERMILLION...BIG SIOUX AND LITTLE SIOUX. FLOODING CONTINUES ALONG THE JAMES RIVER. EXCESSIVE TEMPERATURES... HOT AND HUMID CONDITIONS WILL CAUSE HEAT INDICES WILL RISE TO 100 TO 105 DEGREES THIS AFTERNOON ALONG AND SOUTH OF A LINE FROM TYNDALL SOUTH DAKOTA...TO SIOUX FALLS TO WINDOM MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT...MAINLY ALONG AND EAST OF THE JAMES RIVER VALLEY. SOME OF THESE STORMS MAY BE SEVERE PRODUCING LARGE HAIL TO THE SIZE OF HALF DOLLARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM ALONG HIGHWAY 14 IN EASTERN SOUTH DAKOTA...AND AFTER 7 PM ACROSS SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:31 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Kingsbury, Miner | 44 min |
| Jul 27, 6:08 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 37 min |
| Jul 27, 6:44 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 46 min |
Nearby
Tornado Warnings in South Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.